Benadryl is reasonable to help, from the sedation point-of-view, but it may not do much for the actual withdrawal symptoms themselves.
You can reintroduce the Valium, and it ought to help with the withdrawal symptoms. But, whether or not you add
it in, the withdrawal will taper off. By adding the Valium, because you have not had problems with it before and it is long-acting, it may help to shorten the length of time you have in the withdrawal. But, the counter-point to that is you are re-introducing a benzodiazepine. Because Valium is a long-acting benzo, I'm not worried about withdrawal from the Valium per se.
For sleep, Benadryl as mentioned above is an option. Another one that is natural and over-the-counter is melatonin, at 3-5 mg nightly.
Whether or not to introduce Valium really depends upon the patient and what they are trying to get off of and what they are going through. I have a motto, "dance with the one you came with." Since Valium has been helpful for you, it is a good option. But, another option would be to try and use Xanax to manage the withdrawal. I don't recommend that, however, because Xanax is so short-acting and landed you in this predicament in the first place! :)
I think I hit all the questions - please let me know if I missed any! Happy to be of service. :) This is a rough time for you, so I'm glad to help.